MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN NEEDLE KNIFE V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V441M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.In the evaluation of omsc the following was confirmed, - the lot number was 17k with supplementary information number of "27".- the broken parts was not sent by the user facility.- the cutting wire could not be protruded from the distal end.- the broken portion was scorched and melted.- the outer diameter of the cutting wire was measured.The result indicated no abnormalities.- no other abnormalities were confirmed except the breakage of the cutting wire.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from user facility that the cutting wire broke when energized during a endoscopic sphincterotomy (est) procedure.The broken parts have been recovered.The intended procedure was completed with another device.There was no report of patient injury associated with the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A correction to g2.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the confirmation result of the subject device, it is possible that the following factors might have caused the electrical discharge that led to the breakage of the cutting knife: ·the cutting knife had not been kept on moving.·the length of contact between the tissue and the cutting knife was short.·the output activation time was long.·the setting value for the output activation was high.Avoiding the above situations will prevent the cutting knife from breaking.The event can be prevented by following the instructions for use which state: ·always operate the electrosurgical unit at the minimum output level and for the minimum time necessary to successfully complete the procedures.Excessive output level and time may result in patient injury, such as perforation, bleeding, or mucous membrane damage.·when applying output, keep moving the cutting knife.When the knife stops and touches tissue at a point, concentrated electric current could cause the distal tip of the knife to dissolve and come off in the body.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12849967
Report Number8010047-2021-14870
Device Sequence Number19834748
Product Code KNS
UDI-Device Identifier04953170244124
UDI-Public04953170244124
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V441M
Device Lot Number17K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date11/21/2021
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown